On a system modelling a population with two age groups. (English) Zbl 1474.92076

Summary: A system of first order ordinary differential equations describing a population divided into juvenile and adult age groups is studied. The system is not cooperative but its linear part is, and this makes it possible to establish the existence and nonexistence results of positive solutions for the system in terms of the principal eigenvalue of the corresponding linearized system.


92D25 Population dynamics (general)
34C60 Qualitative investigation and simulation of ordinary differential equation models
Full Text: DOI


[1] Bonhoeffer, S., Ecology and Evolution II: Populations, Theoretical Biology (2005), Institute of Integrative Biology, ETH Zurich
[2] Borrelli, R. L.; Coleman, C. S., Differential Equations: A Modeling Perspective (1998), New York, NY, USA: John Wiley & Sons, New York, NY, USA · Zbl 0895.34001
[3] Murray, J. D., Mathematical Biology (1993), New York, NY, USA: Springer, New York, NY, USA · Zbl 1006.92002
[4] Leslie, P. H., In the use of matrices in certain population mathematics, Biometrika, 33, 183-212 (1945) · Zbl 0060.31803
[5] Usher, M. B., A matrix model for forest management, Biometrics, 25, 309-315 (1969)
[6] Caswell, H., Matrix Population Models (2001), Sunderland, UK: Sinauer Associates, Sunderland, UK
[7] Cushing, J. M., An Introduction to Structured Population Dynamics, 71 (1998), Philadelphia, Pa, USA: The Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA · Zbl 0939.92026
[8] Alzoubi, M. Y. M.; Al-Basheer, A. A., Adult-juvenile population growth model with density dependence, International Journal of Pure and Applied Mathematics, 52, 5, 701-709 (2009) · Zbl 1178.93129
[9] Chen, R.; Ma, R.; He, Z., Positive periodic solutions of first-order singular systems, Applied Mathematics and Computation, 218, 23, 11421-11428 (2012) · Zbl 1300.34090
[10] Yang, X., Upper and lower solutions for periodic problems, Applied Mathematics and Computation, 137, 2-3, 413-422 (2003) · Zbl 1090.34552
[11] Yang, X., The method of lower and upper solutions for systems of boundary value problems, Applied Mathematics and Computation, 144, 1, 169-172 (2003) · Zbl 1030.34020
[12] Bouguima, S. M.; Fekih, S.; Hennaoui, W., Spacial structure in a juvenile-adult model, Nonlinear Analysis: Real World Applications, 9, 3, 1184-1201 (2008) · Zbl 1147.35308
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.